MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1644
Medical Device Problem Codes Detachment Of Device Component (1104); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, a wire-like piece of the black sleeve became loose and fell into the patient's cavity.The piece was retrieved with laparoscopic graspers and no patient injury resulted.
 
Additional Manufacturer Narrative
Correction: (first, last name, facility), additional information: phone number, email evaluation summary: one used lf1644 device was received, and evaluation confirmed the reported condition.Visual inspection found the device was returned with damaged insulation.The investigation found the insulation on the rod shaft of the device was damaged and disengaged from the device.The insulation was scraped off of the rod shaft.The damage to the rod shaft insulation likely occurred during the insertion or extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The instructions for use states, use the appropriately sized trocar to allow for easy insertion and extraction of the instrument.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6815525
Report Number1717344-2017-05767
Device Sequence Number1735485
Product Code GEI
UDI-Device Identifier20884521210865
UDI-Public20884521210865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model NumberLF1644
Device Catalogue NumberLF1644
Device Lot Number71250112X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1